Nurse Moose

    Exam Review

    1. The nurse is caring for a client who was admitted with new onset palpitations who takes prescribed digoxin at home. What additional medication on the medication reconciliation would lead the nurse to assess the client for upset stomach and green-yellow vision disturbances.
      A)Metformin.
      B)Nitroglycerin.
      C)Furosemide.
      D)Warfarin.
    2. A nurse is caring for a client who has congestive heart failure and is taking digoxin daily. The client refused breakfast and is complaining of nausea and weakness. Which of the following actions should the nurse take first.
      A)Check the client's vital signs.
      B)Request a dietitian consult.
      C)Suggest that the client rests before eating the meal.
      D)Request an order for an antiemetic.
    3. The nurse is caring for a client with known HIV who is newly admitted to the hospital with fever, night sweats, and severe cough. Laboratory results include a CD4+ cell count of 180/mm cubed and the client had a negative tuberculosis (TB) skin test 4 days ago. What action would the nurse take first.
      A)Initiate Droplet Precautions for the client.
      B)Place the client under Airborne Precautions.
      C)Use Standard Precautions to provide care.
      D)Institute protective isolation for the client.
    4. A nurse is talking with a client about a negative enzyme-linked immunosorbent assay (ELISA) test for human immune deficiency virus (HIV). The test is negative and the client states "Whew! I was really worried about that result.”. What action by the nurse is most important.
      A)Assess the client's sexual activity and patterns.
      B)Express happiness over the test result.
      C)Remind the client about safer sex practices.
      D)Tell the client to be retested in 3 months.

    Exam Review

    1. A client with HIV has had a sudden decline in status with a large increase in viral load. What action would the nurse take first.
      A)Ask the client about travel to any foreign country.
      B)Assess the client for adherence to the drug regimen.
      C)Determine if the client has any new sexual partners.
      D)Request information about new living quarters or pets.
    2. A client has just been informed of a positive HIV test. The client is distraught and does not know what to do. What intervention by the nurse is best.
      A)Query the client about effective support systems.
      B)Determine if a clergy member would help.
      C)Explain legal requirements to tell sex partners.
      D)Offer to tell the family for the client.
    3. A nurse is teaching a client with systemic lupus erythematosus about prednisone. What statement by the nurse is the priority.
      A)"You might feel jittery or nervous.”.
      B)"The medication can cause sodium and fluid retention.”.
      C)"Long-term effects can include fat accumulation around the abdomen.”.
      D)"You will need to gradually reduce your dose if you need to stop taking the medication.”. —
    4. The nurse cares for clients in the medical-surgical unit. What action by the nurse will help prevent a client from having a type II hypersensitivity reaction.
      A)Administering steroids for a positive TB test.
      B)Correctly identifying the client prior to a blood transfusion.
      C)Avoid offering the client foods containing tree nuts.
      D)Providing a latex-free environment for the client.

    Exam Review

    1. A 67-year-old woman has been admitted to same-day surgery and the nurse at the facility is conducting medication reconciliation. The nurse notes that the woman has recently been taking Tamoxifen. What condition would the nurse anticipate seeing a history of in the client's medical record?
      A)Colon cancer.
      B)Breast cancer.
      C)Malignant melanoma.
      D)Cervical cancer.
    2. A client has been diagnosed with advanced-stage breast cancer and will soon begin aggressive treatment. What assessment findings would most strongly suggest that the client may have developed liver metastases?
      A)Persistent fever.
      B)Right upper quadrant pain.
      C)Peripheral edema unresponsive to diuresis.
      D)Nausea and dyspepsia.
    3. A client has been newly diagnosed with systemic lupus erythematosus and is reviewing the treatment plan with the nurse. Which statement by the client indicates a need for additional teaching?
      A)"I will avoid direct sunlight as much as possible.”.
      B)"Baby powder is good for the constant sweating.”.
      C)"Grouping errands will help prevent fatigue.”.
      D)"I will be taking a medication called Hydroxychloroquine to decrease flare-ups.”. —
    4. A client calls the clinic to report exposure to poison ivy and an itchy rash that is not helped with over-the-counter antihistamines. What response by the nurse is most appropriate?
      A)"Antihistamines do not usually help poison ivy rashes.”.
      B)"There are different strengths of antihistamines to try.”.
      C)"You should be seen in the clinic right away for an assessment.”.
      D)"You will need to take some intravenous steroids for this kind of rash.”. —

    Exam Review

    1. A nurse has educated a client on an epinephrine auto-injector. What statement by the client indicates additional instruction is needed?
      A)"I will monitor myself at home after using it.”.
      B)"I must carry two auto-injectors with me at all times.”.
      C)"I will write the expiration date on my calendar.”.
      D)"This can be injected right through my clothing.”. —
    2. A nurse is assessing a client who has systemic lupus erythematosus (SLE). Which of the following findings should the nurse expect?
      A)Wrinkles of the skin.
      B)Constipation.
      C)Iritis.
      D)Facial rash.
    3. A client who has multiple sclerosis reports increased severe muscle spasticity and tremors. What nursing action is most appropriate to manage this client's concern?
      A)Request a prescription for Baclofen.
      B)Prepare the client for deep brain stimulation surgery.
      C)Refer the client to a massage therapist to relax the muscles.
      D)Consult with the occupational therapist for self-care assistance.
    4. A client with multiple sclerosis is being discharged from rehabilitation. Which statement would the nurse include in the client's discharge teaching?
      A)"Wear an undergarment brief at all times in case of incontinence.”.
      B)"Be sure that you use a wheelchair when you go out in public.”.
      C)"Rest as often as necessary throughout the day.”.
      D)"Avoid having sexual intercourse to conserve energy.”. —

    Exam Review

    1. The nurse is caring for a client who has severe osteoarthritis. What primary joint problems will the nurse expect the client to report?
      A)Crepitus.
      B)Effusions.
      C)Pain.
      D)Deformities.
    2. The nurse is caring for a client with a diagnosis of cancer. The client received the first dose of intravenous chemotherapy yesterday. What action by the nurse is appropriate?
      A)Place the client on contact isolation.
      B)Wear a gown and gloves when handling linens and body fluids.
      C)Place incontinence pads in the regular trash bin.
      D)Maintain a distance of at least 3 feet from the client.
    3. A client has been admitted for a tensilon test. Shortly after the administration of edrophonium, the client reports that his muscle strength is significantly weaker than before the test. The nurse recognizes that this finding supports what diagnosis?
      A)Alzheimer's Disease.
      B)Parkinson's Disease.
      C)Myasthenic crisis.
      D)Cholinergic crisis.
    4. A nurse is assessing a client who has right ventricular failure. Which of the following findings should the nurse expect?
      A)Dry, hacking cough.
      B)Liver enlargement.
      C)Episodes of dizziness.
      D)Fluid in the lungs.